Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

June 28, 2021Adams County, Mississippi

NWS Jackson, MS issued this special weather statement at Jun 28, 2021, 1:29 PM CDT for Adams County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2021, 1:29 PM CDT (18:29 UTC)
Expired
Jun 28, 2021, 2:00 PM CDT
In force
31 min
Issued by
NWS Jackson, MS

County Adams County, MS

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.5 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 828 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
828 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

861 
WWUS84 KJAN 281829
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
129 PM CDT Mon Jun 28 2021
 
MSZ060-281900-
Adams MS-
129 PM CDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS COUNTY UNTIL
200 PM CDT...

At 129 PM CDT, Meteorologists were tracking a strong thunderstorm
near Dolorosa, or 15 miles south of Natchez, moving northwest at 25
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Sibley around 145 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3134 9152 3137 9149 3137 9147 3139 9147
      3150 9135 3146 9121 3137 9117 3135 9118
      3135 9121 3137 9122 3136 9126 3137 9127
      3136 9128 3136 9131 3131 9143 3131 9147
TIME...MOT...LOC 1829Z 124DEG 22KT 3134 9130 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:44 PM CDT, 45 minutes earlier.

Area forecast discussion, Jun 28, 12:44 PM CDT, 45 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
1244 PM CDT Mon Jun 28 2021

.UPDATE...
Updated for 18Z aviation discussion

&&

.AVIATION...
18Z TAF discussion:

VFR conditions will prevail for the majority of the TAF period at
all terminals. Morning IFR ceilings have lifted and become
scattered with VFR ceilings at all locations that will continue
into the overnight hours. A few isolated to scattered late
afternoon storms will be possible at PIB/HBG. Any storms will have
brief reductions in visibility and ceiling. Low stratus may
result in IFR ceilings again early tomorrow morning mainly at
HBG/PIB. Winds will be out of the southeast today around 9-13kts
with a few gusts around 20kts possible. /TW/

&&

.DISCUSSION...

As previously mentioned, the forecast remains persistent with a
sub-tropical ridge extending across the area. Low stratus this
morning will continue to thin out with partly cloudy skies for
most locations by the afternoon. Isolated to scattered diurnally
driven showers and storms are expected again today. Modified 12z
JAN sounding and respective local microburst checklist indicates
the potential for a few stronger wind gusts with any deeper cores
this afternoon. This is owing to drier air aloft supporting
downdraft CAPE values around 1000 J/kg along with 15kts of 0-2km
wind shear and steep low-level lapse rates. An isolated severe
storm cannot be ruled out either, but limited coverage and
isolated nature will preclude adding mention in the HWO/graphics.
Otherwise, the ongoing forecast remains on track and no additional
changes were needed. /TW/

Prior discussion below:

Today and tonight...
Persistence is the name of the game with today's forecast. A mid
level ridge continues to extend from the northern Atlantic across
the Deep South today. A moist airmass remains from the
northwestern Gulf through TX/LA in the wake of a departing
easterly upper low, reinforced by southerly flow on the western
periphery of the ridge. A few mainly light showers are ongoing
this morning within this warm advection regime, but with the lack
of other apparent forcing mechanisms, most convection will be
diurnally- driven again today. While isolated activity can't be
ruled out anywhere in the area, the greatest coverage is expected
to be generally farther south and west within the pool of deeper
moisture. Similar to yesterday, a few storms could result in
strong wind gusts given anticipated moderate instability and
appreciable flow in the 0- 1 km layer, though the potential for
gusts reaching severe thresholds is low and nothing will be added
to the HWO. Heat indices may reach the 100F-105F range in some
areas today, typical for this time of year. Convective coverage
will taper off around sunset, with additional low cloud
development possible overnight. /DL/

Tuesday through Sunday...
A 500mb ridge remains in place over the east coast, resulting in
easterly flow across the southeastern CONUS and into the forecast
area. A couple shortwaves ripple across the area, enhancing the
broader diurnal showers and thunderstorms trend. Temperatures
remain hot and humid with south/southeasterly winds pushing deep
moisture off of the Gulf and keeping the mid levels warmer.
Getting details out of the models with widespread
showers/convection is difficult as the region is caught between
the diurnal influence and shortwaves out of the east... and the
next front. A deep upper low drops into the Northern Plains/Upper
Midwest and drags a cold front into the Southeast towards the end
of the week/into the weekend. The timing and speed of the front
differs somewhat between the GFS and the ECMWF. Plenty of moisture
out ahead of the front drive the precipitable water values in
excess of 2". Widespread showers and thunderstorms can be
expected...and given the amount of moisture in place...will need
to keep an eye on the threat of flooding going into the weekend.
Midlevels are not significantly cooler with the advance of the
front... 850mb remains at 16-18C...and the slightly cooler highs
are dependent on the showers. Sfc guidance is actually quite slow
with slightly drier air later in the weekend. Overall, the first
half of the weekend will be hot and stormy...and potentially
through Sunday as the front slows/stalls, increasing a flooding
concern if the current trends hold.

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       92  71  92  71 /  24  17  25  11
Meridian      92  70  90  69 /  18  13  43  17
Vicksburg     93  72  93  72 /  40  21  23   9
Hattiesburg   91  70  90  70 /  43  13  42  12
Natchez       90  70  91  70 /  59  16  35   8
Greenville    91  72  91  72 /  20  20  16   7
Greenwood     93  72  92  72 /  19  12  23  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

TW/DL/HJS
Hazardous weather outlook, Jun 28, 4:02 AM CDT, 9 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
402 AM CDT Mon Jun 28 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
290915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
402 AM CDT Mon Jun 28 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, and central and south Mississippi.

.DAY ONE...Today and Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Sunday.

DL

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jun 28, 1:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
129 PM CDT Mon Jun 28 2021

MSZ060-281900-
Adams MS-
129 PM CDT Mon Jun 28 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS COUNTY UNTIL
200 PM CDT...

At 129 PM CDT, Meteorologists were tracking a strong thunderstorm
near Dolorosa, or 15 miles south of Natchez, moving northwest at 25
mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Sibley around 145 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3134 9152 3137 9149 3137 9147 3139 9147
      3150 9135 3146 9121 3137 9117 3135 9118
      3135 9121 3137 9122 3136 9126 3137 9127
      3136 9128 3136 9131 3131 9143 3131 9147
TIME...MOT...LOC 1829Z 124DEG 22KT 3134 9130

TW

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 1:47 PM CDTSpecial Weather StatementJANAdams43 min
Jun 28, 4:30 PM CDTSpecial Weather StatementJANForrest, Jones, Lamar60 min
Jun 28, 5:24 PM CDTSpecial Weather StatementJANMarion66 min
Jun 28, 6:06 PM CDTSpecial Weather StatementJANJefferson Davis, Lawrence54 min
Jun 28, 2:08 PM CDTSpecial Weather StatementJANCatahoula52 min
Jun 28, 3:36 PM CDTSpecial Weather StatementJANFranklin, Richland24 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.